Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 28, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at May 22, 2008, 9:58 AM CDT for 8 counties in Texas. It took effect at May 22, 2008, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2008, 9:58 AM CDT (14:58 UTC)
- In effect from
- May 22, 2008, 1:00 PM CDT
- Expired
- May 22, 2008, 8:27 PM CDT
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hockley County, TX, Lamb County, TX, Parmer County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 73 km from the middle of the area, began a volume at 15:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 3.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 841 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 1657 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KLUB 221458 RFWLUB RED FLAG WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 958 AM CDT THU MAY 22 2008 TXZ021-022-027-028-033-034-039-040-230200- /O.UPG.KLUB.FW.A.0022.080522T1800Z-080523T0200Z/ /O.NEW.KLUB.FW.W.0028.080522T1800Z-080523T0200Z/ PARMER-CASTRO-BAILEY-LAMB-COCHRAN-HOCKLEY-YOAKUM-TERRY- 958 AM CDT THU MAY 22 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING ACROSS THE WESTERN SOUTH PLAINS FOR WINDS IN EXCESS OF 20 MPH AT THE 20 FOOT LEVEL...RELATIVE HUMIDITY LESS THAN 15 PERCENT AND HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. STRONG SOUTHWEST WINDS AND INCREASINGLY DRY AIR TO THE WEST OF A DRYLINE WILL INVADE THE AREA THIS AFTERNOON. WINDS GREATER THAN 20 MPH ARE LIKELY. RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP TO OR JUST BELOW 15 PERCENT AND VEGETATIVE CONDITIONS STILL FAVOR FIRE SPREAD. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS84 KLUB 230127 RFWLUB RED FLAG WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 827 PM CDT THU MAY 22 2008 TXZ021-022-027-028-033-034-039-040-230230- /O.CAN.KLUB.FW.W.0028.000000T0000Z-080523T0200Z/ PARMER-CASTRO-BAILEY-LAMB-COCHRAN-HOCKLEY-YOAKUM-TERRY- 827 PM CDT THU MAY 22 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE RED FLAG WARNING. WINDS HAVE DECREASED WELL BELOW RED FLAG CRITERIA. THUS...THE RED FLAG WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at May 22, 9:53 AM CDT, 5 minutes earlier.
Area forecast discussion, May 22, 9:53 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 953 AM CDT THU MAY 22 2008 .UPDATE... A FEW TWEAKS TO GRIDS THIS MORNING. DRYLINE IN A N-S ORIENTATION ACROSS WRN COLUMN OF COUNTIES AT 14Z MIXING EWD PRETTY CLOSE TO FCST. HAVE POPULATED SHORT TERM DEW POINT GRIDS WITH A WRF-NAM/RUC COMBO ADJUSTED SLIGHTLY TO KEEP DRYLINE JUST A BIT FURTHER WEST THAN MODELS INDICATE. SOME QUESTION WHETHER ADVISORY LEVEL WILL BE REALIZED. PROFILERS INDICATE 30KTS AT H850 TO THE WEST /50KTS AT JAYTON WHERE LLJ HAD YET TO SUBSIDE/ AND 30-40KTS AT H700. WILL CONTINUE TO MONITOR. MODELS SUGGESTING DRYLINE WILL REMAIN CAPPED OVER THE ROLLING PLAINS THIS AFTN AND EVENING. CHANCES LOOK A LITTLE BETTER IN THE ERN PANHANDLE. PLAN NO CHANGES TO POP AND WX GRIDS ATTM. && .FIRE WEATHER... DRYLINE MIXING EWD ACROSS THE WRN COUNTIES THIS MORNING. SEEING LOWER TO MID 30S DEW POINT TEMPS ACROSS THE WRN BORDER COUNTIES AND IN ERN NM. THIS IS A BIT LOWER THAN FCST. 12Z WRF-NAM AND RUC SEEM TO HAVE A DECENT HANDLE ON IT WITH SOME SLIGHT ADJUSTMENTS. REWORKED RH GRIDS SUGGEST A 4 OR 5 HOUR WINDOW ACROSS THE CURRENT WATCH AREA WITH MIN RH BETWEEN 10 AND 15 PCT. I-27 CORRIDOR REMAINS MARGINAL. WILL UPGRADE CURRENT WATCH CONFIGURATION TO A WARNING. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 87 54 89 55 87 / 10 10 10 20 20 TULIA 90 57 93 60 90 / 10 20 10 20 20 PLAINVIEW 91 61 94 63 90 / 10 20 10 20 20 LEVELLAND 93 59 94 62 92 / 10 10 10 20 10 LUBBOCK 93 66 93 64 91 / 10 20 10 20 20 DENVER CITY 94 60 93 61 93 / 10 10 10 20 10 BROWNFIELD 94 61 94 62 92 / 10 10 10 20 10 CHILDRESS 94 69 94 70 94 / 20 30 20 30 30 SPUR 95 65 96 66 95 / 20 20 20 30 30 ASPERMONT 95 71 96 69 95 / 20 20 20 30 30 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021-022-027-028-033-034-039-040. WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>024-027>030-033>036-039>042. && 07
Hazardous weather outlook, May 22, 5:48 AM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 548 AM CDT THU MAY 22 2008 TXZ021>044-231100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 548 AM CDT THU MAY 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE ISOLATED SEVERE WIND GUSTS ARE POSSIBLE TODAY MAINLY OVER PORTIONS OF THE ROLLING PLAINS AND SOUTHEAST PANHANDLE. THUNDERSTORMS DEVELOPING IN A STRONG GRADIENT WIND FIELD COULD CAUSE THE DOWNWARD TRANSPORT OF HIGH WIND GUSTS. FIRE WEATHER CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS THE EXTREME SOUTHWESTERN PANHANDLE AND WESTERN SOUTH PLAINS THIS AFTERNOON AND EVENING AND A FIRE WEATHER WATCH REMAINS IN EFFECT. NON PRECIPITATION A WIND ADVISORY HAS BEEN ISSUED FOR AREAS ON THE CAPROCK TODAY. STRONG GRADIENT WINDS FROM 30 TO 40 MPH ARE EXPECTED ALONG WITH GUSTS AS HIGH AS 50 MPH. HAZARDS FOR MOTORISTS INCLUDE CROSS WINDS AND PATCHY BLOWING DUST CAUSING VISIBILITY RESTRICTIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:51 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Terry | 39 min |
| May 21, 9:16 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 44 min |
| May 22, 4:53 AM CDT | Wind Advisory | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Floyd and 10 more | 15 hr |
| May 22, 3:53 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 21 min |
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.